Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

back on meds :( WITH PICS!!!

Discussion in 'PCOS Community' started by hwag5149, Feb 26, 2009.

  1. tibetie

    tibetie Guest

    That's what I've read. What really sucks is that when I was on BCP's in my late teens and early to mid 20's, I always had to watch my weight in order to stay slim. Once I went off of the BCP's, I could eat whatever I wanted and not gain an ounce. I actually started losing weight. I was in heaven. I had to go back on the BCP's after 2 years of being off of them because I had bad acne, started to grow extra hair, spotting between periods, and then finally hair loss. Now that I'm back on BCP's, I have to watch what I eat and still weigh more than when I was off of them. I think that the BCP's definitely made me insulin resistante which led to my gradual weight gain.
     
  2. hwag5149

    hwag5149 Guest

    the studies i was reading said that bcps didn't have an effect on "normal" weight users but DID make insulin resistance worse in overweight users (who are more susceptible to it).

    I also think with low dose ones, you are less likely to experience that side effect.
     
  3. GypsyKate

    GypsyKate Established Member

    Joined:
    Apr 21, 2009
    Messages:
    125
    Likes Received:
    0
    Dislikes Received:
    0
    Hi Shwag,

    Like the name.

    I have the same as you - cystic acne, plus hair loss starting in my 20s. Sucks. Fortunately for me, Spironolactone has helped A LOT for the acne. I also like alternating between Tazorac .5 and glycolic acid nightly. For spot treatment, I like topical aspirin/ibuprofin and sulfur masks (Murad, DDF, Proactiv). Have you gone to makeupalley.com? There are great suggestions for skincare there.

    What testing do they do for PCOS? I also feel like any sex hormone turns into androgens in me. The higher I go up on estrogen, the more androgen issues I have. But, docs say I need the estrogen, because my body makes zero.

    Hugs,
    K
     
  4. hwag5149

    hwag5149 Guest

    get your progesterone tested. if you have more estrogen compared to progesterone, you become "estrogen dominant" and that can cause hair loss and all body hair and all of those "manly" symptoms.
     

Share This Page